Connect with others who understand.

sign up log in
About myHIVteam
Real members of myHIVteam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.

Can You Tell Me If Lypodystria Is Still A Side-effect Of These HIV Meds?

Can You Tell Me If Lypodystria Is Still A Side-effect Of These HIV Meds?

I have not had a weight problem my whole life and at after a few years on the HIV meds, my weight began to blow up and I am now 267 pounds after being about 180 most of my adult life. This started around 50 years old, a few years after my diagnosis with HIV and now I am 60 years old.

The weird thing is, it is not affecting my face, hands, arms, legs, etc. It is only affecting my mid-section which is rather bulbous with a sort of "pregnant" look. I am wondering if this is some sort of… read more

A myHIVteam Member said:

It may be lypodistrophy. It is when the virus attach to fat in one area of the body and moves it to another. Usually it will be moved to the belly or the back of the neck which has been called a buffalo hump. The meds can cause that too. My stomach has always been flat until 1991. I have been positive since 1986. Now I have a gut and have to wear loose tops so my gut won't show. I hope this information helps

posted over 3 years ago
A myHIVteam Member said:

I'm sorry guy, I just realized you were looking for a medical explanation or treatment! Actually it's complicated and there is No way to remedy this horrible side affect of the meds! I have found however through wearing a compression garment you can distribute the fat more evenly but it takes patience and a commitment because honestly it's not comfortable and it takes time! You can get the T-SHIRT version from the online shopping sites like Wish, Banggood and Groupon which are fairly cheap but you need to size up X's 3 as they are extremely hard to get on and off! I have found a much better product on the Pinterest site that's more expensive but is more comfortable and I can put it on and take it off by myself! Yes, I'm insinuating that the cheaper ones I can't get on or off without help! The better ones are from Primo Comfort and they're worth the few extra dollars! There are now all kinds of compression garments that even compose of zippers, just 4 waist, underwear, socks and pretty much anything you're looking for! Be aware however that if you compress that fat in 1 area it's going to move somewhere else and you really should be doing a full body check at least once a week so you can monitor were it's going, just sayin! Wishing all success and please hit me back so everyone can see if this is an option for them!

posted over 2 years ago
A myHIVteam Member said:

Hi Zail:

For me it has been 12 years but it didn't happen right away but when it did, it was like growing a baby. All in my gut. My doctor had no experience with it and for the longest time thought I was making it up. What does your doctor say?

posted over 2 years ago
A myHIVteam Member said:

Thank you, Sandee. I thought maybe I was going crazy because my doctor doesn't believe me. I hope you have had more luck with your doctor.

Many Blessings,

W

posted over 3 years ago
A myHIVteam Member said:

Hi Jojo: Thanks for this. I'll try the fish oil right away.

posted over 2 years ago
Already a Member? Log in